advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Gozo, Malta:

My seven year old daughter, diagnosed at age three with type 1 diabetes, is on only a morning injection of Actrapid and Monotard, and I still fear night time hypos. She rarely has them, but, when she does, they're really bad. She gets to what looks like a fit of some sort, and her glucose levels are sometimes as low as 1.8 mmol/L [32.2 mg/dl], but as soon as I give her glucose tablets she's back to normal within minutes. Doctors can give me no specific answer as to why this happens. Is this a normal occurrence in this age child?

I would like to make contact other parents in my situation.

portelli@vol.net.mt

Answer:

Every child is different, and sometimes bad hypos happen without warning and despite great care with giving extra carbohydrate before exercise, etc. However, in my experience, it is rare to be able to achieve good control on one injection per day after four years of diabetes. Discuss with your daughter's diabetes team.

KJR

DTQ-20010203140211
Original posting 19 Apr 2001
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:22
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.